Please use this identifier to cite or link to this item: https://hdl.handle.net/10356/94603
Title: On multidimensional linear cryptanalysis
Authors: Nguyen, Phuong Ha
Wei, Lei
Wang, Huaxiong
Ling, San
Keywords: DRNTU::Science::Mathematics
Issue Date: 2010
Source: Nguyen, P. H., Wei, L., Wang, H., & Ling, S. (2010). On multidimensional linear cryptanalysis. Lecture Notes in Computer Science, 6168, 37-52.
Series/Report no.: Lecture notes in computer science
Abstract: Matsui’s Algorithms 1 and 2 with multiple approximations have been studied over 16 years. In CRYPTO’04, Biryukov et al. proposed a formal framework based on m statistically independent approximations. Started by Hermelin et al. in ACISP’08, a different approach was taken by studying m-dimensional combined approximations from m base approximations. Known as multidimensional linear cryptanalysis, the requirement for statistical independence is relaxed. In this paper we study the multidimensional Alg. 1 of Hermelin et al.. We derive the formula for N, the number of samples required for the attack and we improve the algorithm by reducing time complexity of the distillation phase from 2m N to 2m2m  + mN, and that of the analysis phase from 22m to 3m2m . We apply the results on 4- and 9-round Serpent and show that Hermelin et al. actually provided a formal model for the hypothesis of Biryukov et al. in practice, and this model is now much more practical with our improvements.
URI: https://hdl.handle.net/10356/94603
http://hdl.handle.net/10220/7711
DOI: 10.1007/978-3-642-14081-5_3
Rights: © 2010 Springer-Verlag Berlin Heidelberg. This is the author created version of a work that has been peer reviewed and accepted for publication by Lecture Notes in Computer Science, Springer-Verlag Berlin Heidelberg. It incorporates referee’s comments but changes resulting from the publishing process, such as copyediting, structural formatting, may not be reflected in this document. The published version is available at: http://dx.doi.org/10.1007/978-3-642-14081-5_3
Fulltext Permission: open
Fulltext Availability: With Fulltext
Appears in Collections:SPMS Journal Articles

Files in This Item:
File Description SizeFormat 
On Multidimensional Linear Cryptanalysis.pdf266.72 kBAdobe PDFThumbnail
View/Open

Google ScholarTM

Check

Altmetric

Items in DR-NTU are protected by copyright, with all rights reserved, unless otherwise indicated.